MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDC-45703-XPN1A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "after the line with the brown cap was used for ct with contrast the line became flat.The icu team removed the central line and inserted a new one.There was no harm to the patient." no medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for evaluation.The report of an extension line stretched/ballooned was confirmed through inspection of the supplied photo.The photo shows a stretched/ballooned distal extension line.The customer also returned one 3-l cvc for evaluation.Signs of use were observed on the catheter body and inside the extension lines.Visual inspection revealed the distal extension line was stretched/ballooned partially down the extrusion.The observed damage appears consistent with unintentional over pressurization of the extension line during use.The stretched portion of the extension line measured 0-70mm from the luer hub.The distal extension line outer diameter in a non-stretched area measured 0.08564" which is within the specifications of 0.084"-0.088" per product drawing.The distal extension line inner diameter could not be accurately measured due to the damage.Functional inspection was performed per the product instructions for use which states "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the distal extension line was flushed using a lab inventory 10ml syringe.Water exited out the catheter as expected.No leaks or blockages were observed.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with this kit warns the user, "precaution: do not exceed ten (10) injections or catheter's maximum recommended flow rate located on product labeling and catheter luer hub to minimize the risk of catheter failure and/or tip displacement.Precaution: pressure limit settings on injector equipment may not prevent over pressurizing an occluded or partially occluded catheter.Precaution: warm contrast media to body temperature prior to pressure injection to minimize the risk of catheter failure." the customer report of a stretched/ballooned extension line was confirmed through complaint investigation of the returned sample.Visual inspection revealed the distal extension line was partially stretched/ballooned.The observed damage is consistent with over pressurization of the extension line during use.The catheter met all relevant dimensional and functional requirements, and a device history record review based on a potential lot from sales history was performed with no relevant findings.Based on these circumstances , unintentional use error (overpressure) likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18748218
Report Number9680794-2024-00156
Device Sequence Number19792757
Product Code FOZ
UDI-Device Identifier10801902162042
UDI-Public10801902162042
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2024
Device Catalogue NumberCDC-45703-XPN1A
Device Lot Number33F23F0508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown